Delayed periods after taking the combined Pill? Or not?

Ladies - I could do with your help. I'm a (very underpaid, freelance) journalist and have been really interested in how many of us are experiencing delays in ovulation and AF since coming off the pill. I'm thinking of writing an article about how woman are not really warned about this by their doctors, but I wondered if I could have a quick straw poll from you all if you took the pill, whether your periods returned to normal straight away, or if they are delayed?

Be good to get an idea of how common this is, so would need to get an idea from both scenarios. I just want to try to raise awareness for other woman that sometimes its not as simple as stopping the pill, and everything returning to normal.

Sorry for the long post: I phoned the Family Planning helpline today and asked how quickly they anticipated a normal menstrual cycle after stopping the pill, and she said 3-4 weeks, with anything else unusual....

UPDATE: have just seen my own doc about this. He is sending me for blood tests for various hormones and for thyroid problems (common in my family). But his oh so helpful advice to restart my periods: perhaps I should eat more....

[Modified by: Flush30 on 09 June 2008 09:18:15 ]
«1

Posts

  • well i came off the pill at the end of Jan, so far i have had 39 day, 31, and recent 50 day cycle, i went to the doc towards the end of last one cause i didn't think it was ever going to show and she said that it doesn't sound like i'm ov'ing at all cause of long cycles & v v light af!! but to wait till end of year before they would do anything!!!
    i was on the pill for 10 years!!

    i would maybe of came off the pill sooner if i had known how difficult it would be to get my body back!!
  • Thanks DaniPink - that's really helpful. And hope it settles soon.

    Anyone else? Literally one sentence each would help!
  • I haven't been off the pill long enough to know what the hell my body is up to. No AF since I came off it but I feel so much better in myself for coming off it. Not so many headaches and moods. I have lost some weight and my boobs seem to be shrinking though! I was on the pill for about 15 years.
  • Hi Flush30, I was on the other thread discussing this with you,but I'll repeat my situation. I also came off the pill end of Jan after 8 years on it. I had my withdrawl bleed, then i had a 51 day cycle during which I did not ovulate (according to my bbt) and I am now on CD76 of my second cycle and have not ovulated yet this time either.
    I know there are loads more ladies on here with the same problem so stick around & you're sure to get a few replies!
  • Hi there

    I was on the pill for 2 years
    Came off it had my last pill bleed then had a 28 cyc, I am still on after 6 days. Thiugh it's driving me mad as I am on and off.

    I have no idea if i OV or not i don't think i did as i had no EWCM.

    I am soo much happier off that pill though, for two years I was down low cried lot even went to see somebody because i became very jealous and depress. I am nothing like that now and i blame that pill. I will never be going on it agaig.

    Well done for doing this, i think it is a great idea!

    K xx
  • Hi,
    I was on the pill for just short of 12 years solid. I came off the pill on 4th Feb 08, had my withdrawel bleed as normal. AF then arrived 41 days later on 18th March 08.
    I then got my BFP on 22nd April (currently 11wks pg) so it looks as though i was one of the lucky ones that the pill didnt really effect!x
  • Congratulations Gemma! That is so great to hear image
  • Flush30 - a fab idea as I definitely think the point needs making. I spoke to my friends at the weekend, none of which are ttc and all are on the pill, and told them of the horror stories I have been having. They could not believe it as you assume you have side effects going on it but then go back to normal as soon as you're off it. I've also found it very interesting that your FP clinic say anything more than 4 weeks is unusual as my doc told me anything less than 6 months and they wouldn't be at all concerned! She actually made me feel like a freak for going after 7 weeks!

    My story is I stopped taking the pill on 26th March and have had no AF since, (apart from withdrawal bleed 30th March to 2nd April) and it's now the 5th June! I did have EWCM on 2nd June so I am assuming that I am ovulating now but obviously have not been the previous 2 months. The side effects I have had are actually endless so I won't bore you with them but it has made me feel quite depressed and not at all like myself. I am definitely getting back to normal now but I do feel I should have been warned that these symptoms are normal and to be expected in some cases. If I didn't have the internet I would be feeling like a freak! I was on the pill for 12 years (Microgynon 30) and put on it by my doc for being underweight and having painful periods at 15. (My friend is a GP and she says they don't do this anymore!)

    Let us know what you do and if it gets published - I would love to read your findings! xx
  • I have never been on the pill but my sister was pg within 3 months of coming off it if that is any help.
  • Thanks everyone - really interesting to hear especially that we're getting wildly different stories from health professionals too.

    I'll let you all know if I have any joy getting this commissioned and published.

    And finally, huge congratulations Gemma! That is such wonderful nws x
  • Gemma congrats your like my little bit of hopeimage this is the second money TTC for me well maybe the 1st i am not sure which to go from so i pray i am as lukcy as you
    K xx
  • Also, I wonder if different Pills are worse for this than others? Hmmm

    Anyone known someone come off the mini=Pill?
  • I was on Cerazette, came of Feb and cycles have been 21days, 28days and 27days so hopefully regulating ok now x
  • Hi Flush30 I think this is a really good idea too

    I was never told that the pill could affect my chances when ttc. I have been lucky so far with my cycles have had usual bleed after taking the last pill and then had a cycle of 27 days. Am at cd27 today and so will know over the weekend if have a usual cycle this month (or BFP but not convinced this is our month)

    I came off the pill last year before we were ttc as I had been on the pill for about 15 years and wanted to have a break. I then went to the Dr as was going on honeymoon and had to take anti malarial tablets and was advised not to get pg while taking them I asked what was best to do while away and they said to go back on the pill for another 6 months and said to leave it 3 months after finishing the tablets before ttc.

    I think that they need to let women know that there is a chance that it can have such serious implications in some cases as I would have thought twice about going back on for the honeymoon so as to give longer for it to get out of my sytem before ttc.

    Good luck with getting it commissioned xxx :\)
  • Hi Flush30,

    I was on the pill for over 10 years, came off in Feb and had a period 36 days later, I am now on day 58 since my last cycle and I havent had any period pains or any signs that I am going to come on anytime soon.
    Took a pregnancy test about 2 weeks ago and was negative.
    For me it is definately not as simple as coming off the pill and my periods being regular. I cant even remember how they use to be as I started the pill when I was so young.
    Hope this helps! :\)
  • Everyone - THANK YOU. Will let you know of any progress.

    And am praying my AF turns up soon. Not something I ever thought I'd be saying!
  • I was on the pill for 12 years (Microgynon 30) and put on it by my doc for being underweight and having painful periods at 15. (My friend is a GP and she says they don't do this anymore!)
    That's weird. A couple of my friends were put on the pill for acne and to stop painful periods. They are all around the 17 mark.

    I'm still on the pill (coming off it before the wedding next year though)
    When should I come off it then, to start TTC on my honeymoon? I hate the pill, I'd come off it but my h2b doesn't want kids til after we are married, condoms are too expensive and I'm allergic to them!

    So...how long will it take to get my body back? I'm really worried now.:cry:
    Why don't doctors tell you these things?
  • There is no telling how long it will take for your body to get back to normal it's different for each women. I would come off it now and then use something else till your honeymoon.

    k xx
  • Starting early - you can get condoms for free from family planning centres and you could ask there about alternatives to the pill.
  • I was on Femodene which I think is a mini pill. I have had the withdrawal bleed but nothing else yet.

    Also, I was put on the pill at 15years old because I had painful periods and I was underweight. The pill made my boobs grow and put on a little weight. Now I am coming off the pill my boobs are getting smaller and I am loosing weight again!
    My doctor was very religious and I remember him telling me it was God's way when I asked why my periods were so bad. I was confused by that comment for many years.
«1
Sign In or Register to comment.